Oklahoma, 2007

Hail and Damaging Winds in Oklahoma, June 7 to 8, 2007

June 7 to 8, 2007 · NWS TSA · 11 events in 6 counties and zones

A moist and very unstable air mass was in place over eastern Oklahoma ahead of a dry line that approached the area during the afternoon. A warm layer of air aloft suppressed thunderstorm development until late in the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A moist and very unstable air mass was in place over eastern Oklahoma ahead of a dry line that approached the area during the afternoon. A warm layer of air aloft suppressed thunderstorm development until late in the evening. Thunderstorms that formed along and just ahead of the dry line over northeastern Oklahoma became severe with large hail and damaging straight-line wind. A second round of storms formed on a cold front that moved through the region during the overnight hours and a few of those storms also became severe with damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 7:56 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 7, 7:56 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT THU JUN 7 2007

.MESOSCALE UPDATE...
AS THE COLD FRONT APPROACHES FROM THE NORTHWEST
THE ORIENTATION OF THE DRYLINE IS BECOMING
MORE NORTHEAST-SOUTHWEST ACROSS NORTHERN OKLAHOMA.
THIS WILL ALLOW DEVELOPING CELLS MORE RESIDENCE
TIME IN / NEAR THE BOUNDARY ZONE.  THIS SHOULD
AID STORM DEVELOPMENT IN OSAGE AND PAWNEE COUNTIES
IN THE NEXT COUPLE OF HOURS.  CAPE BELOW 700MB IS
RATHER LOW IN THESE AREAS...BUT THE TOTAL CAPE REMAINS
BETWEEN 2500 AND 3600 J/KG WITH DEEP LAYER SHEAR NEAR
50 KNOTS.  THEREFORE AN UPSCALE EVOLUTION TO A SUPERCELL
MODE WILL OCCUR WITH ANY CELLS THAT CAN BECOME ESTABLISHED.

RECENT RADAR TRENDS SHOW A SLOW ORGANIZATION TO THE CELL
IN CENTRAL OSAGE COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 7, 7:32 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT THU JUN 7 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CDT THU JUN 7 2007

...SEVERE WEATHER REMAINS LIKELY THROUGH THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA.
	ONSET...LATE TONIGHT.

DISCUSSION...
AT 830 PM...THE DRYLINE EXTENDED FROM EXTREME WESTERN OSAGE COUNTY
INTO SOUTHWEST OKLAHOMA. WHILE THE CAP HELD THROUGH THE LATE
AFTERNOON...ISOLATED CONVECTION HAS DEVELOPED ALONG THE DRYLINE FROM
SOUTHWEST OKLAHOMA INTO PARTS OF NORTHEAST OKLAHOMA. WHILE THE
TORNADO THREAT HAS DIMINISHED SOME...ANY OF THESE STORMS ACROSS
NORTHEAST OKLAHOMA WILL HAVE THE POSSIBILITY OF BECOMING SUPERCELLS
GIVEN THE STRONG INSTABILITY. THEREFORE...THERE EXISTS AT LEAST A
SMALL CHANCE OF A TORNADO THROUGH ABOUT 10 OR 11 PM...MAINLY ACROSS
NORTHEAST OKLAHOMA.

MEANWHILE...A COLD FRONT IS RACING SOUTHEAST THROUGH KANSAS...AND IS
EXPECTED TO REACH PARTS OF NORTHEAST OKLAHOMA BY LATE EVENING. AS
THE COLD FRONT MERGES WITH THE DRYLINE...A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP ALONG THE BOUNDARY AND GRADUALLY PUSH INTO
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA LATER TONIGHT. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS UNDERWAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD
FRONT MOVES INTO NORTH TEXAS BY FRIDAY AFTERNOON. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY...PRIMARILY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM SATURDAY
INTO EARLY NEXT WEEK AS THE COLD FRONT RETURNS BACK TO THE NORTH AS
WARM FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN FOR ADDITIONAL STAFFING FOR POTENTIAL
SEVERE WEATHER ON FRIDAY...AND MONITOR LATER FORECASTS
FOR THUNDERSTORM POTENTIAL THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 7, 8:29 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU JUN 7 2007

OKZ054-055-080315-
OSAGE OK-WASHINGTON OK-
929 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CENTRAL WASHINGTON AND EASTERN OSAGE

AT 928 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WYNONA...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3655 9643 3640 9631 3658 9582 3680 9582
      3694 9594

The radar

The Tulsa radar (KINX), 75 km away, was scanning. The volume nearest the first event began at 02:52 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 7, 8:51 PM CST to 8:54 PM CST
Where
Washington County, Bartlesville
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.750, -96.000

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Hail, Washington

When
June 7, 9:07 PM CST
Where
Washington County, 3 mi SE of Bartlesville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.719, -95.962

Thunderstorm Wind, Nowata

When
June 7, 9:16 PM CST
Where
Nowata County, Nowata
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.700, -95.630

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Craig

When
June 7, 9:50 PM CST
Where
Craig County, Bluejacket
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.800, -95.070

Thunderstorm winds estimated at 70 miles an hour destroyed a barn two miles south of town, blew down a tree on top of a house two miles east of town and snapped large tree limbs in town.

Thunderstorm Wind, Nowata

When
June 7, 10:00 PM CST
Where
Nowata County, 3 mi E of Delaware
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.780, -95.576

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Ottawa

When
June 7, 10:11 PM CST
Where
Ottawa County, Miami
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.880, -94.880

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Craig

When
June 7, 10:50 PM CST
Where
Craig County, 7 mi E of Vinita
Measured
58 kt (67 mph) estimated gust
Reported by
Mesonet
Coordinates
36.650, -95.024

Thunderstorm winds of 67 miles an hour were measured by an Oklahoma mesonet site.

Thunderstorm Wind, Craig

When
June 7, 10:55 PM CST
Where
Craig County, 12 mi N of Vinita
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.824, -95.150

Thunderstorm winds estimated at 60 miles an hour blew down power poles.

Thunderstorm Wind, Ottawa

When
June 7, 11:25 PM CST
Where
Ottawa County, 5 mi SE of Miami
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.829, -94.816

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Creek

When
June 8, 1:25 AM CST
Where
Creek County, Kiefer to Bellvue
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.950, -96.070

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Tulsa

When
June 8, 1:30 AM CST
Where
Tulsa County, Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.050, -95.780

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38459, 38461, 38462, 38464, 38468, 38465, 38469, 38470, 38471, 38472, 38474.